| ADVERSE DRUG REACTION REPORT
|Year : 2015 | Volume
| Issue : 2 | Page : 110-111
Iatrogenic nocturnal eneuresis- an overlooked side effect of anti histamines?
D Italiano1, F Italiano1, C Genovese2, RS Calabro3
1 Department of Clinical and Experimental Medicine, University of Messina, Messina, Italy
2 IRCCS Centro Neurolesi "Bonino-Pulejo", Messina, Italy
3 Allergology and Immunology Unit, University of Messina, Messina, Italy
Nocturnal enuresis is a common disorder in childhood, but its pathophysiological mechanisms have not been fully elucidated. Iatrogenic nocturnal enuresis has been described following treatment with several psychotropic medications. Herein, we describe a 6-year-old child who experienced nocturnal enuresis during treatment with the antihistamine cetirizine. Drug rechallenge was positive. Several neurotransmitters are implicated in the pathogenesis of nocturnal enuresis, including noradrenaline, serotonin and dopamine. Antihistamine treatment may provoke functional imbalance of these pathways resulting in incontinence.
R S Calabro
Allergology and Immunology Unit, University of Messina, Messina
Source of Support: None, Conflict of Interest: None
[FULL TEXT] [PDF]*